Towards a New Normal: Rethinking Architecture and Urbanism in the Pandemic World
This time, as many countries are now slowly moving out of the COVID lockdowns, half the year has gone in this health crisis. No doubt, this pandemic, once in a generation atrocity, took all our modern socio-economic lifestyle away and put people, societies and professions to tests. This isn’t over yet, it’s still ripping nations apart taking casualties at an unprecedented level in health and economic side putting all of us into uncharted territory. Some countries came out to the other side experiencing the biggest ever tolls on jobs and people’s lives as large scale disasters do.
However, for some of us, the lockdown was also a time to reset, rethink the world we lived in, the way we were doing things in everyday life. Everything we were used to doing, whether it is working from a modern-day office, methods in the delivery of education, trades, to our dependency on overseas counterparts for everything we need, came in mind. We saw many businesses struggling to stay afloat and to stay relevant while people were grappling with this health issue amid pandemic. That’s why, entire service industries, Banks, Investors, Governments, Educational and Cultural Institutions are seriously thinking about how they can be ready at the same time resilient in this new normal after restrictions are over Worldwide. Architects, Architecture offices weren’t out of these calculations. Younger generations of professionals need some guidance and assurances from professionals who already have been through a few socio-economic downturns or emergencies.
So before we go back and get back to our usual selves, we would like to hear from like-minded Architects, Planners, Urban Designers around the World to share their experiences with us on 27 June, Saturday at a Zoom Symposium jointly organised by BaA (Bangladeshi Architects in Australia) and CONTEXT (www.contextbd.com).
Your participation and contributions are valuable for this session.
Dr. Fuad H. Mallick | Professor and Dean, BRAC University
Jalal Ahmad | President, Institute of Architects Bangladesh (IAB)
Farhad Reza | President, Build Bangladesh
Iftekhar Abdullah | President, Bangladeshi Architects in Australia
Shamsul Huda | Director, 4thD Planning and Design, Australia
Rumana Kabir | Housing, Community Engagement, Disaster Risk Management and Strategic Planning Director, UK
Taufiqur Rahman Khan | Secretary, Seminar & Convention, Institute of Architects Bangladesh (IAB)
Dr. Farhan S. Karim | Associate Professor, University of Kansas
Dr. Muntazar Monsur | Assistant Professor, Texas Tech University, USA
Kazi Hussain Emon | Principal Consultant at Cundall, Australia
Nubras Samayeen | Doctoral Scholar, University of Illinois at Urbana-Champaign
Tanzil Shafique | Doctoral Scholar, University of Melbourne
Samik Waiz | Communication and Seminar, Bangladeshi Architects in Australia
Saimum Kabir | Doctoral Scholar, University of Melbourne & Editor, ContextBD
Sadequl Arefin Saif | Architecture Student & Contributor, ContextBD
Date: Saturday, 27 June 2020
Time: Americas – 9:00 am US Eastern | 06:00 am US Pacific
Europe – 3:00 pm DE Berlin Germany | 2:00 pm GB London
Asia/Pacific – 11:00 pm Sydney | 9:00 pm Singapore | 7:00 pm Dhaka
Live stream :
Facebook link: www.facebook.com/events/
Youtube Link: https://youtu.be/DNCTeZQPJsk (Copy paste this link to your browser)
Comments and Questions: Like any normal seminar or symposium you can post your comments and questions at the event page and Youtube link provided here and also send email to firstname.lastname@example.org . Facilitators will collect the questions for the panel and ask.
Program and Schedule
00:00-00:05 : Opening Introduction – Samik Waiz
Session 1: Living Environment During the Pandemic | Duration 20 min
[Domestic & Work, Urban & Rural, Health & Wellbeing, Marginal & Migrant Community, Mobility, Public Place]
00:05-00:10: Keynote Speaker : Farhad Reza
00:10-00:20: Discussants: Dr. Fuad H. Mallick, Jalal Ahmad, Kazi Hussain Emo, Tanzil Shafique.
00:20-00:25: Q n A moderator: Shamsul Huda
Session 2: The Politics of the Pandemic | Duration 20 min
[Anti-globalization Sentiment, Risk Governance, Social, Political & Digital Divide, Citizen Distrust]
00:25-00:30: Keynote Speaker : Rumana Kabir
00:30-00:40: Discussants: Dr. Farhan S. Karim, Muhammad Taufiqur Rahman Khan
00:40-00:45: Q n A moderator: Samik Waiz
Session 3: Pedagogy | Duration 20 min
[Distance Learning, Tools and Technologies, Prospects & Challenges]
00:45-00:50: Keynote Speaker : Dr. Muntazar Monsur
00:50-01:00: Discussant: Dr. Fuad H. Mallick, Dr. Farhan S. Karim, Tanzil Shafique.
01:00-01:05: Q n A moderator: Shamsul Huda
Short Break: COVID 19: Our Responsibilities-Today and Tomorrow | A documentary by Shafique Rahman | Duration 5 min
Session 4: Profession | Duration 20 min
[ Alternative Work Opportunity, Employee Rights, Institutional Support, Young Professionals ]
01:05-01:10: Keynote Speaker : Iftekhar Abdullah
01:10-01:20: Discussants: Jalal Ahmad, Shamsul Huda, Nubras Samayeen
01:20-01:25: Q n A moderator: Samik Waiz
Session 5: Future Direction | Duration 30 min
[ Built & Natural Environment, Social Justice & Solidarity, Health & Hygiene, Education, Career Pathways, Economy, Food Production]
01:25-01:30: Keynote Speaker : Nubras Samayeen
01:30-01:50: Discussants: Dr. Fuad H. Mallick , Jalal Ahmad, Rumana Kabir, Farhad Reza, Dr. Farhan S. Karim, Kazi Hussain Emo.
01:50-01:55: Q n A moderator: Shamsul Huda
01:55-02:00 : Concluding Remarks & Closing – Samik Waiz and Saimum Kabir